MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG22526UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use three onyx frontier coronary drug eluting stents to treat a severely calcified lesion in the mid/proximal left anterior descending (lad) artery.The devices were inspected with no issues noted.Resistance was encountered when advancing the second device (onyxng25015ux).Excessive force was used during delivery of all devices.It was reported that stent dislodgement occurred during delivery to the lesion for the first two device (onyxng25008ux ) & (onyxng25015ux).The dislodged stents were not removed.It was possible to get a balloon catheter through both stents and the stents were deployed.Several balloons were used.For the third device (onyxng22526ux), it was reported that stent deformation occurred in vivo during positioning/advancement.The procedure was completed.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: negative prep was not performed on any of the devices.The lesion was pre-dilated.The devices did pass through a previously deployed stent or cell of a stent.Resistance was also noted while advancing the first and third devices to the lesion (onyxng25008ux (pli10) and onyxng22526ux (pli30).The third device (onyxng22526ux) was removed from the patient.Patient medical history, age, weight and gender provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.The proximal balloon pillow and the inner member underneath was bunched.Deformation was evident to the distal tip.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.Additional information: stent dislodged in vivo when the stent/catheter was in the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16085245
Report Number9612164-2023-00018
Device Sequence Number2045416
Product Code NIQ
UDI-Device Identifier00763000511234
UDI-Public00763000511234
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Model NumberONYXNG22526UX
Device Catalogue NumberONYXNG22526UX
Device Lot Number0011313155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer01/24/2023
03/10/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/14/2023
04/05/2023
Date Device Manufactured07/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight85 KG